Alert archive / Texas / Flash Flood Warnings in 2017

Flash Flood Warning 17, NWS Shreveport, LA

June 4, 2017Smith County, Wood County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 4, 2017, 3:28 PM CDT for Smith County, Wood County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2017, 3:28 PM CDT (20:28 UTC)
Expired
Jun 4, 2017, 6:30 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Smith County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 4:20 PM CDTFLASH FLOOD3 Ene Lindale, TXFM16 ON COUNTY RD 4104 FLOODED.
Jun 4, 5:45 PM CDTFLASH FLOOD5 Sw Hawkins, TXFLOODED ROAD FM 14 AND COUNTY RD 325.
Jun 4, 5:45 PM CDTFLASH FLOOD5 Sw Hawkins, TXFM 14 ON COUNTY RD 325 FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

287 
WGUS54 KSHV 042028
FFWSHV
TXC423-499-042330-
/O.NEW.KSHV.FF.W.0017.170604T2028Z-170604T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
328 PM CDT SUN JUN 4 2017

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Northwestern Smith County in northeastern Texas...
  Wood County in northeastern Texas...

* Until 630 PM CDT

* At 327 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Mineola, Winnsboro, Lindale, Quitman, Hawkins, Pleasant Grove,
  Hoard, Hainesville, Winona, Red Springs and Perryville.

Additional rainfall amounts of one inches are possible in the warned 
area.

LAT...LON 3295 9516 3241 9516 3240 9550 3242 9551
      3242 9552 3293 9554

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 12:52 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 4, 12:52 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1252 PM CDT Sun Jun 4 2017

.AVIATION...
Showers and thunderstorms to persist through 05/02Z across area
terminals. Light rain possible across ELD/MLU through the evening
hours. MVFR ceilings this afternoon to become VFR by 05/02Z,
becoming MVFR again after 05/06Z. Could see IFR ceilings by
05/12Z gradaully lifting during the morning hours Monday.
Otherwise, light winds to prevail across area terminals becoming
south at 4 to 6 knots on Monday and switching to the northwest
across TYR by 05/18Z. /05/

&&

.PREV DISCUSSION... /issued 1122 AM CDT Sun Jun 4 2017/

DISCUSSION...
MCS containing extremely heavy rain moved east across se TX and
into centra/south LA. Northern edge of MCS will clip se cwa and
placed that area in 80 pops with heavy rain, tapering to 50 pops
over portions of ne TX where scattered convection beginning to
redevelop. Although some locations near heavy rain may struggle to
reach 80 degrees, believe that majority of area will see readings
reach the lower 80s./07/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  85  70  86 /  50  60  40  20
MLU  70  84  70  84 /  50  60  50  40
DEQ  68  84  67  87 /  50  60  20  10
TXK  69  84  68  87 /  50  60  20  10
ELD  69  84  68  86 /  50  60  40  20
TYR  70  84  69  87 /  50  60  30  20
GGG  70  84  69  87 /  50  60  30  20
LFK  71  85  71  87 /  50  60  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/07
Hazardous weather outlook, Jun 4, 11:51 AM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1151 AM CDT Sun Jun 4 2017

ARZ050-051-059>061-070>073-LAZ001>004-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-051700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-
Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-Sabine-
1151 AM CDT Sun Jun 4 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, northwest Louisiana, southeast
Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms can be expected
this afternoon and into the evening once again as an upper level
low pressure system trough expands farther east across the region.
Some of these stronger storms will be capable of producing
periods of brief heavy rainfall, gusty winds, and frequent
lightning. However, no organized threat of severe weather is
expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

This unsettled weather pattern will continue through early next
week as the upper level trough slowly shifts eastward across the
region on Monday. Scattered to numerous thunderstorms will remain
likely through Monday as the upper trough orients itself directly
across the Ark-La-Tex region. Additionally, a weak cold front will
be shifting south into the region on Monday night through Tuesday
with the threat of thunderstorms finally ending Tuesday night as
the front shifts south toward the coast. Although stronger storms
will still be possible, no organized threat of severe weather is
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

LAZ005-006-013-014-017>022-051700-
Lincoln-Union-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-
1151 AM CDT Sun Jun 4 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

Numerous showers and thunderstorms can be expected once again
this afternoon and evening as an upper level low expands farther
east across the region. Some of these stronger storms will be
capable of producing periods of excessively heavy rainfall, gusty
winds, and frequent lightning. Brief periods of street and low
lying area flooding are possible. However, no organized threat of
severe weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

This unsettled weather pattern will continue through early next
week as the upper level trough slowly shifts eastward across the
region on Monday. Scattered to numerous thunderstorms will remain
likely through Monday as the upper trough orients itself directly
across the Ark-La-Tex region. Additionally, a weak cold front will
be shifting south into the region on Monday night through Tuesday
with the threat of thunderstorms finally ending Tuesday night as
the front shifts south toward the coast. Although stronger storms
will still be possible, no organized threat of severe weather is
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

07

In the hours before

Local storm report, Jun 4, 11:28 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1128 AM CDT SUN JUN 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      4 E AVERY               33.54N 94.71W
06/04/2017                   BOWIE              TX   LAW ENFORCEMENT

            TEXARKANA DPS REPORTS OVER A FOOT OF WATER
            ON HWY 82, JUST WEST OF COUNTY ROAD 3319.

&&

20
Local storm report, Jun 4, 3:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT SUN JUN 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     FLASH FLOOD      1 ESE ANNONA            33.57N 94.89W
06/04/2017                   RED RIVER          TX   LAW ENFORCEMENT

            MAIN STREET IN ANNONA FLOODED.

&&

TW

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:48 PM CDTAreal Flood AdvisorySHVAngelina, Cherokee, Nacogdoches117 min
Jun 3, 8:24 PM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches2 hr
Jun 3, 9:35 PM CDTSpecial Weather StatementSHVAngelina55 min
Jun 3, 9:58 PM CDTSpecial Weather StatementSHVSan Augustine47 min
Jun 3, 10:46 PM CDTAreal Flood AdvisorySHVNacogdoches, Sabine, San Augustine, Shelby119 min
Jun 4, 9:14 AM CDTFlash Flood WarningSHVBowie, Red River3 hr
Jun 4, 12:55 PM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby5 days
Jun 4, 12:56 PM CDTRiver Flood WarningSHVSabine, San Augustine25 hr
Jun 4, 12:57 PM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston10 days
Jun 4, 1:37 PM CDTAreal Flood AdvisorySHVBowie3 hr
Jun 4, 1:48 PM CDTAreal Flood AdvisorySHVRed River3 hr
Jun 4, 2:06 PM CDTFlash Flood WarningSHVRed River3 hr
Jun 4, 2:23 PM CDTAreal Flood AdvisorySHVCamp, Franklin, Titus, Upshur, Wood3 hr
Jun 4, 5:26 PM CDTRiver Flood WarningSHVGregg60 hr
Jun 4, 6:31 PM CDTFlash Flood WarningSHVGregg, Harrison, Rusk, Smith, Upshur5 hr

Nearby

Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.